Thunderstorm Wind, Cambria
- When
- August 3, 6:47 PM EST
- Where
- Cambria County, 3 mi W of Nanty Glo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -78.883
Thunderstorm winds knocked down trees 3 miles west of Nanty Glo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees 3 miles west of Nanty Glo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 3, 1:54 PM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 PM EDT THU AUG 3 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SEVERE POTENTIAL WILL CONTINUE THROUGH THIS EVENING BUT THE AREA OF CONVECTION IS RUNNING INTO SOME WARM AIR ALOFT. IT APPEARS THAT THE MAJORITY OF STRONG STORMS WILL CONTINUE ALONG THE CURRENT LINE WHILE INDIVIDUAL CELLS TRY TO POP UP AHEAD OF IT. THINK ACTIVITY AHEAD OF THE LINE WILL WE WIDELY SCATTERED AS 700 MB TEMPS REMAIN NEAR +10C WHICH WILL PROVIDE A DECENT CAP. A LULL IN THE ACTIVIY IN BETWEEN THE LEADING SHORT WAVE RESPONSIBLE FOR THE CURRENT ACTIVITY AND CONVECTION WITH THE FRONT. SO AN ACTIVE NIGHT ACROSS THE AREA. RAIN SHOWERS WILL CONTINUE INTO FRIDAY WITH ACTIVITY ENDING FROM NORTH TO SOUTH DURING THE DAY. TEMPERATURES WILL REMAIN ABOVE NORMAL AS THE COOLER AIR WILL ARRIVE FRIDAY NIGHT. DEWPOINTS WILL DROP INTO THE LOW 60S DURING THE DAY ACROSS THE NORTH AND JUST BEGIN TO FALL INTO THE 60S OVER THE SOUTHEAST LATE IN THE DAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... DRIER AIR MOVES IN FRIDAY NIGHT AS THE FRONT EXITS TO THE SOUTH. BOTH SATURDAY AND SUNDAY WILL BE DRIER WITH TEMPERATURES AROUND OR SLIGHTLY ABOVE NORMAL. DEWPOINTS WILL STAY IN THE UPPER 50S TO AROUND 60 THROUGH SUNDAY. AS THE SURFACE HIGH MOVES OFF OF THE COAST THERE WILL BE A RETURN FLOW OF MOISTURE TO INTERACT WITH AN APPROACHING FRONT FROM THE GREAT LAKES. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY. DRIER AIR RETURNS FOR THE REST OF NEXT WEEK. && .AVIATION... VFR CONDITIONS FOR MUCH OF THE REGION THIS AFTERNOON BUT INTERRUPTED BY A BROKEN LINE OF THUNDERSTORMS BRINGING TEMPO IFR CONDITIONS... LOCALLY STRONG WINDS AND POSSIBLY HAIL AS THEY SPREAD FROM THE NW MTNS EAST AND SOUTH ACROSS CWA THROUGH LATE AFTERNOON/EARLY EVENING. TONIGHT MVFR CONDITIONS RETURN WITH VSBYS AT MOST TAF LOCATIONS IN THE 4-5 MILE RANGE. SCATTERED SHOWERS WILL AFFECT THE REGION OVERNIGHT AS COLD FRONT SLIPS SLOWLY THROUGH. CIGS WILL DROP BETWEEN 06-14Z TO MVFR/IFR AND THEN QUICKLY MARCH TOWARD VFR AGAIN ON FRI. HAZE WILL ALSO BE DIMINISHING FRI. WINDS THIS AFTERNOON WILL BE WESTERLY TODAY AROUND 10 KTS /EXCEPT LOCALLY HIGHER IN TSTORMS/ AND THEN SHIFT TO THE NW TONIGHT WITH THE FRONTAL PASSAGE. && .CTP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FOR PAZ036-056>059-063>066 UNTIL 6 PM THURSDAY. && SHORT TERM...TYBURSKI LONG TERM...TYBURSKI AVIATION...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 547 AM EDT THU AUG 3 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-041000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 547 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES WILL OCCUR ONCE AGAIN THIS AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY AND ADJACENT COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH SOUTH FROM NEW YORK LATER TODAY. THE HOT AND HUMID AIR ACROSS THE COMMONWEALTH WILL BE LIFTED BY THIS FRONT CREATING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 152 PM EDT THU AUG 3 2006 PAZ017-031845- CLEARFIELD- 152 PM EDT THU AUG 3 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DUBOIS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR DUBOIS AROUND 200 PM...TREASURE LAKE AROUND 205 PM...S.B. ELLIOT STATE PARK AROUND 220 PM AND PARKER DAM STATE PARK AROUND 225 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 112. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL SMETHPORT 41.81N 78.44W
08/03/2006 E1.00 INCH MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED LARGE HAIL.
0209 PM TSTM WND DMG 8 E BRADFORD 41.96N 78.48W
08/03/2006 MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN AT DUKE CENTER.
0209 PM TSTM WND DMG ELDRED 41.96N 78.38W
08/03/2006 MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED NUMEROUS TREES DOWN.
&&
MACHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 8 E BRADFORD 41.96N 78.48W
08/03/2006 MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN AT DUKE CENTER.
0122 PM HAIL SMETHPORT 41.81N 78.44W
08/03/2006 E1.00 INCH MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED LARGE HAIL.
0130 PM TSTM WND DMG ELDRED 41.96N 78.38W
08/03/2006 MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED NUMEROUS TREES DOWN.
0200 PM NON-TSTM WND DMG COUDERSPORT 41.77N 78.01W
08/03/2006 POTTER PA COUNTY OFFICIAL
911 CENTER REPORTED TREES AND WIRES DOWN.
0240 PM TSTM WND DMG WELLSBORO 41.75N 77.30W
08/03/2006 TIOGA PA EMERGENCY MNGR
EMA REPORTED TREES DOWN OVER A LARGE AREA OF THE COUNTY.
&&
MACHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 8 E BRADFORD 41.96N 78.48W
08/03/2006 MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN AT DUKE CENTER.
0122 PM HAIL SMETHPORT 41.81N 78.44W
08/03/2006 E1.00 INCH MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED LARGE HAIL.
0130 PM TSTM WND DMG ELDRED 41.96N 78.38W
08/03/2006 MCKEAN PA COUNTY OFFICIAL
911 CENTER REPORTED NUMEROUS TREES DOWN.
0200 PM NON-TSTM WND DMG COUDERSPORT 41.77N 78.01W
08/03/2006 POTTER PA COUNTY OFFICIAL
911 CENTER REPORTED TREES AND WIRES DOWN.
0240 PM TSTM WND DMG WELLSBORO 41.75N 77.30W
08/03/2006 TIOGA PA EMERGENCY MNGR
EMA REPORTED TREES DOWN OVER A LARGE AREA OF THE COUNTY.
0340 PM HAIL WILLIAMSPORT 41.24N 77.02W
08/03/2006 E0.75 INCH LYCOMING PA PUBLIC
&&
MACHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT THU AUG 3 2006 PAZ053-032115- COLUMBIA- 409 PM EDT THU AUG 3 2006 ...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA COUNTY... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE LYCOMING...COLUMBIA COUNTY LINE...17 MILES NORTH OF BLOOMSBURG...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR FAIRMOUNT SPRINGS AROUND 420 PM. ADDITIONAL STORMS WILL LIKELY DEVELOP AND TRACK ACROSS NORTHERN COLUMBIA COUNTY THROUGH 430 PM. AREAS SOUTH OF BLOOMSBURG MAY SEE STORMS AFTER 430 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL PRODUCE SMALL HAIL. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. PERSONS ACROSS COLUMBIA COUNTY SHOULD SEEK SHELTER IF THREATENING WEATHER IS OBSERVED...OR A WARNING IS ISSUED. FORECASTER: MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 W WILLIAMSPORT 41.24N 77.04W
08/03/2006 LYCOMING PA PUBLIC
TREES DOWN ALONG NESBIT RD.
&&
MBCThe State College radar (KCCX), 89 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528823.